MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Cardiac Arrest (1762); Tachycardia (2095)
Date of Event 09/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The complainant reported a patient in acute myocardial infarction/cardiogenic shock was implanted with an impella cp device for mechanical circulatory support.During the impella cp implant, the patient was shocked multiple times for symptomatic ventricular tachycardia (vt).The bedside echocardiogram indicated the inlet-to-valve depth of 2.8cm with the pigtail directed toward mitral valvular structures.The patient was still being treated for bouts of vt.The staff applied a femostop for bleeding.The femostop was taken off as bleeding resolved.The patient remained on impella support and was successfully weaned.
 
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
MA 01923
Manufacturer Contact
derek sammarco
MDR Report Key20013694
Report Number1220648-2024-15707
Device Sequence Number12543564
Product Code OZD
UDI-Device Identifier00813502011388
UDI-Public(01)00813502011388(10)1489510(17)220731
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0032
Device Lot Number1489510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite